MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY CYCLER SET, SINGLE CONN./EXT. DL; System, Peritoneal, Automatic Delivery

ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY CYCLER SET, SINGLE CONN./EXT. DL; System, Peritoneal, Automatic Delivery
Catalog Number 050-87216A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Peritonitis (2252); Abdominal Distention (2601); Peritoneal effluent abnormal (4904)
Date of Event 08/03/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A peritoneal dialysis registered nurse "[(pd)rn]" reported a pd patient on continuous cyclic pd (ccpd) therapy utilizing the liberty select cycler experienced peritonitis.There was no specific allegation that this event was related to a deficiency or malfunction of any fresenius device(s) or product(s) in the initial reporting.Upon follow-up with the patient¿s pdrn, it was reported that this patient presented to the outpatient clinic on (b)(6) 2026 following abdominal pain, bloating with gas and turbid, discolored peritoneal effluent fluid.Peritoneal effluent fluid cultures and a white blood cell (wbc) count obtained in the outpatient clinic on (b)(6) 2026 presented with staphylococcus epidermidis in the culture and a wbc count of 3925/mm3.The patient was diagnosed with peritonitis due to a break in asepsis during ccpd therapy on the liberty select cycler at home.The clinic discovered the patient was reusing disposables during pd that are meant for one-time use.The patient was not hospitalized for this event and prescribed intraperitoneal (ip) vancomycin at 2000 mg every four days for two weeks to address the infection at home.The patient is recovering from this event as he remains asymptomatic on his antibiotic regimen.It was reported that the patient¿s peritonitis was not the result of a deficiency or malfunction of any fme product(s) or device(s).The patient continues ccpd therapy on the same liberty select cycler at home as before this event.
 
Additional Manufacturer Narrative
Clinical review: a temporal relationship exists between ccpd therapy utilizing the liberty cycler set and the adverse event of peritonitis, characterized by abdominal pain, bloating with gas and abnormal peritoneal effluent fluid.It is well established that pd patients are at high risk for peritoneum infections.The root cause of this patient¿s peritonitis can be attributed to a breach in asepsis during pd therapy with no indication of a causal or contributing malfunction or deficiency of any fresenius product(s) or device(s) as reported by a medical professional.A majority of peritonitis infections are the result of contamination to the pd catheter or connections by the patient or caretaker.This is further evidenced by the presence of a microorganism that is part of the normal flora of human hands and skin.Therefore, the liberty cycler set can be excluded as a source or contributor to this patient¿s adverse event.Based on the available information, there was no allegation or objective evidence of any fresenius product(s) or device(s) deficiency or malfunction caused or contributed to this patient¿s adverse event.The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.

Brand Name
LIBERTY CYCLER SET, SINGLE CONN./EXT. DL
Common Device Name
System, Peritoneal, Automatic Delivery
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
900 w zaragosa drive suite d
pharr TX 78577
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
+1(617)417-5172
MDR Report Key50311574
Report Number0008030665-2026-02235
Device Sequence Number21025231
Product Code FKX
UDI-Device Identifier00840861102716
UDI-Public00840861102716
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K173718
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number050-87216A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2026
Supplement Date Received by Manufacturer09/18/2026
Initial Report FDA Received Date08/18/2026
Supplement Report FDA Received Date09/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Delflex PD Fluid.; Liberty Select Cycler.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight167 LB